Repository: Freie Universität Berlin, Math Department

Truncated Nonsmooth Newton Multigrid Methods for Block-Separable Minimization Problems

Gräser, Carsten and Sander, Oliver (2019) Truncated Nonsmooth Newton Multigrid Methods for Block-Separable Minimization Problems. IMA Journal of Numerical Analysis, 39 (1). pp. 454-481. ISSN 0272-4979


Official URL:


The Truncated Nonsmooth Newton Multigrid method is a robust and efficient solution method for a wide range of block-separable convex minimization problems, typically stemming from discretizations of nonlinear and nonsmooth partial differential equations. This paper proves global convergence of the method under weak conditions both on the objective functional and on the local inexact subproblem solvers that are part of the method. It also discusses a range of algorithmic choices that allows to customize the algorithm for many specific problems. Numerical examples are deliberately omitted, because many such examples have already been published elsewhere.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Applied Mathematics
Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:2209
Deposited By: Ekaterina Engel
Deposited On:14 Feb 2018 15:56
Last Modified:15 Feb 2022 15:22

Repository Staff Only: item control page